Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 26, 2009, 7:53 PM CST for Logan County, Scott County, Arkansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2009, 7:53 PM CST (01:53 UTC)
- Expired
- Feb 26, 2009, 9:00 PM CST
- In force
- 67 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 6:12 PM CST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 5:40 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 26, 5:40 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 540 PM CST THU FEB 26 2009 .AVIATION... OVERALL VFR CEILINGS TO START THE PERIOD. A COLD FRONT WILL GRADUALLY MOVE INTO AR OVER THE NEXT 12 HRS...BRING OVERALL MVFR CEILINGS WITH ISOLATED IFR CEILINGS WITH SHOWERS AND THUNDERSTORMS. THE STORMS WILL REACH NW AR AREAS AROUND 01Z TO 03Z...CENTRAL AREAS AROUND 04Z TO 08Z...THEN SOUTHERN AREAS 08Z TO 13Z. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. ELEVATED SURFACE SOUTHWEST WINDS 10 TO 20 MPH AND GUSTY AHEAD OF THE COLD FRONT...THEN NORTHWEST TO NORTH WINDS 10 TO 15 MPH BEHIND THE FRONT. WIND SHEAR EXPECTED ALONG THE FRONT. (59) && .PREV DISCUSSION... /ISSUED 250 PM CST THU FEB 26 2009/ .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SURFACE ANALYSIS INDICATES COLD FRONT OVER CENTRAL OKLAHOMA. GRADIENT BETWEEN THE FRONT AND HIGH PRESSURE OVER THE SOUTHEAST CONUS HAS ALLOWED FOR GUSTY WINDS OVER THE ENTIRE AREA...WITH SOME GUSTS APPROACHING 40 MPH. WARMUP HAS BEEN WELL INTO THE 70S IN ARKANSAS OUT AHEAD OF THE FRONT. THE ONLY THING SAVING US FROM HIGHER TEMPS HAS BEEN THE THICK CLOUD COVER. ANALYSIS OF MORNING UPPER AIR DATA REVEALS A VERY STRONG CAPPING INVERSION. THIS HAS KEPT CONVECTION FROM GETTING STARTED OUT AHEAD OF THE FRONT...EVEN WITH CLEARING AREAS AND TEMPERATURES NEAR 90 DEGREES IN SOUTHERN OKLAHOMA. GRADUAL DESTABILIZATION EXPECTED TO OCCUR THIS EVENING AS UPPER LEVEL IMPULSES MOVE THROUGH IN THE UPPER FLOW AND INTERACT WITH THE FRONT...AND LOW LEVEL JET DYNAMICS KICK IN. SHOWERS/STORMS WILL DEVELOP ALONG THE FRONT...AS IT MOVES INTO THE MID SOUTH REGION. MODELS SHOWING THE FRONT MOVING INTO THE FORECAST AREA SOME TIME BETWEEN 03 AND 06Z. SEVERE STORMS COULD OCCUR...WITH HAIL AND WIND BEING THE PRIMARY THREATS. FRONT WILL HANG UP NEAR SOUTHERN ARKANSAS BY FRIDAY MORNING...A CONSEQUENCE OF NEARLY PARALLEL UPPER FLOW. SEVERAL WAVES WILL MOVE ALONG THE FRONT...INTERACTING WITH IT AND CONTINUING THE CHANCE OF SHOWERS AND THUNDERSTORMS. SEVERE STORMS A POSSIBILITY ON FRIDAY. THIS WOULD LIKELY BE ALONG AND NORTH OF THE FRONT /ELEVATED HAILERS/. WITH THIS SETUP...LOCALLY HEAVY RAIN IS NOT OUT OF THE QUESTION...WITH SOME ONE TO TWO INCH AMOUNTS POSSIBLE. LOW PRESSURE DEVELOPING ALONG THE FRONT...ALONG WITH A DEEPENING UPPER LOW MOVING DOWN FROM THE NORTHERN PLAINS WILL PUSH THE FRONT OUT OF THE AREA FRIDAY NIGHT AND SATURDAY. HOWEVER...MOISTURE ASSOCIATED WITH THE UPPER LOW WILL REMAIN OVER THE AREA...AND DEEPENING COLD AIR COLUMN WILL ALLOW FOR A RAIN/SNOW MIX ACROSS THE NORTH DURING THIS PERIOD. ANY SNOW WILL BE LIGHT AND LITTLE IF ANY ACCUMULATIONS ARE EXPECTED. UPPER LOW WILL DIVE SOUTHEAST AND OUT OF THE AREA LATE SATURDAY INTO SUNDAY...WITH COLDER AIR FOLLOWING THE SYSTEM. PERIOD WILL END WITH BELOW NORMAL TEMPERATURES AND DRY WEATHER. && .LONG TERM...MONDAY THROUGH THURSDAY HIGH PRESSURE WILL BE OVER THE REGION TO BEGIN THE LONG TERM...BRINGING DRY WEATHER AND MILD CONDITIONS. NORTHWEST FLOW ALOFT WILL BRING WEAK DISTURBANCES THROUGH THE FLOW...BUT WILL ONLY NOTICE AN INCREASE IN CLOUD COVER. A WARM FRONT WILL MOVE THROUGH THE STATE ON THURSDAY...BUT WITH LIMITED MOISTURE...HAVE NOT INCLUDED ANY POPS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 44 52 35 42 / 50 40 30 40 CAMDEN AR 60 61 42 53 / 70 80 60 20 HARRISON AR 38 51 30 37 / 50 20 30 30 HOT SPRINGS AR 55 58 39 51 / 70 70 50 20 LITTLE ROCK AR 54 56 39 47 / 70 70 50 30 MONTICELLO AR 60 63 43 46 / 80 80 70 20 MOUNT IDA AR 55 57 37 49 / 70 60 50 10 MOUNTAIN HOME AR 38 51 34 38 / 50 30 30 40 NEWPORT AR 45 53 35 42 / 50 40 40 40 PINE BLUFF AR 56 60 42 47 / 80 80 60 20 RUSSELLVILLE AR 49 56 39 48 / 60 40 30 20 SEARCY AR 52 55 41 44 / 60 60 40 30 STUTTGART AR 54 57 40 44 / 80 80 60 30 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS- BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY- DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN- LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK- POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN- WHITE-WOODRUFF-YELL. && SHORT TERM...57 / LONG TERM...58
Hazardous weather outlook, Feb 26, 5:45 PM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 545 PM CST THU FEB 26 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 545 PM CST THU FEB 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A SLIGHT RISK OF STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE AREA TONIGHT. A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS... AND SAG A COLD FRONT INTO ARKANSAS THURSDAY EVENING AND INTO THE OVERNIGHT HOURS. WITH INCREASED MOISTURE AND INSTABILITY...SHOWERS AND THUNDERSTORMS WILL DEVELOP. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD AND ALONG THE COLD FRONT. THE MAIN RISK WILL BE DAMAGING WINDS AND LARGE HAIL. THE TORNADO RISK IS LOW AT THIS TIME BUT AN ISOLATED ONE WILL BE POSSIBLE. WINDS WILL ALSO BE ELEVATED ACROSS THE ENTIRE AREA. ISOLATED AREAS OF HEAVY RAIN WILL ALSO BE A CONCERN LATE TONIGHT IN THE CENTRAL AND SOUTHERN SECTIONS OF ARKANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS THE FRONT SLOWLY MOVES SOUTH...THE SEVERE THREAT WILL MOVE INTO THE SOUTH PART OF THE STATE FOR FRIDAY. HEAVY RAIN WILL ALSO BE POSSIBLE IN THE CENTRAL AND SOUTH SECTIONS EARLY FRIDAY. A COUPLE OF LIMITING FACTORS WILL BE THE TIME OF DAY THE FRONT WILL MOVE THROUGH...AND THE STRONGEST DYNAMICS WILL BE NORTH OF ARKANSAS. SHOWERS AND THUNDERSTORMS WILL BE LIKELY FRIDAY. MAINLY DRY AND COOLER AIR IS EXPECTED OVER THE WEEKEND...AS HIGH PRESSURE WILL MOVE INTO THE AREA. THESE CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND FRIDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:45 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 45 min |
| Feb 26, 8:28 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 62 min |
| Feb 26, 8:40 PM CST | Severe Thunderstorm Warning | LZK | Garland, Logan, Perry, Scott, Yell | 65 min |
| Feb 26, 9:06 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope | 39 min |
| Feb 26, 9:38 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, White | 52 min |
| Feb 26, 9:45 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline, Yell | 60 min |
| Feb 26, 9:47 PM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner | 43 min |
| Feb 26, 10:10 PM CST | Severe Thunderstorm Warning | LZK | Pike | 43 min |
| Feb 26, 10:26 PM CST | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 64 min |
| Feb 26, 10:28 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski, White | 47 min |
| Feb 26, 11:17 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 58 min |
| Feb 26, 11:18 PM CST | Severe Thunderstorm Warning | LZK | Garland, Saline | 27 min |
| Feb 27, 12:06 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie | 39 min |
| Feb 27, 12:35 AM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 40 min |
| Feb 27, 12:45 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 15 min |
| Feb 27, 4:24 AM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson | 36 min |
| Feb 27, 8:12 AM CST | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew, Lincoln | 48 min |
| Feb 27, 9:00 AM CST | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 30 min |
| Feb 27, 11:18 AM CST | Severe Thunderstorm Warning | LZK | Cleveland, Dallas | 42 min |
| Feb 27, 11:24 AM CST | Severe Thunderstorm Warning | LZK | Drew | 51 min |
| Feb 27, 11:53 AM CST | Severe Thunderstorm Warning | LZK | Clark, Dallas | 37 min |
| Feb 27, 12:02 PM CST | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 58 min |
| Feb 27, 12:06 PM CST | Severe Thunderstorm Warning | LZK | Desha, Drew | 39 min |
| Feb 27, 12:51 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 39 min |
| Feb 27, 1:01 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 59 min |
| Feb 27, 1:33 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Desha | 57 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.